The FrontalCortex question bank can help you study for the Residency Inservice Training Exam (RITE exam).

Adverse effects of AEDs 11

Topic: Pharmacology

Created on Saturday, December 8 2007 by jdmiles

Last modified on Saturday, December 8 2007.

Which of the following is a hallmark side effect of tiagabine?

 
        A) Anorexia
 
        B) Emotional changes
 
        C) Hirsutism
 
        D) Visual changes
 
        E) Hepatoxicity
 

 


Back to the question = Go back to the top of the page.
See another question like this one = Reload a different version of this question ().
Click here for a random question = Load a random question from the database.
Clone this question = Use this question as a template to create a totally NEW question.
Rate this question = Enter detailed rating for this question!
Average user rating for this question = 4 = How users like you have rated this question.
This question was created on December 08, 2007 by jdmiles.
This question was last modified on December 08, 2007.

 

 

 

 

 

 

 

 

 

 

 

 

 

 

 

 

 

 

 

 

 

ANSWERS AND EXPLANATIONS




A) anorexia

This answer is incorrect.


Anorexia is a hallmark side effect of felbamate and topiramate, but is less characteristic of tiagabine.  (See References)

Back to the questionSee another question like this oneClick here for a random questionClone this question Rate this questionAverage user rating for this question = 4
Please log in if you want to rate questions.

 

 

 

 

 

 

 

 

 




B) emotional changes

This answer is correct.


Side effects of tiagabine include nervousness, emotional changes, and tremor.  (See References)

Back to the questionSee another question like this oneClick here for a random questionClone this question Rate this questionAverage user rating for this question = 4
Please log in if you want to rate questions.

 

 

 

 

 

 

 

 

 




C) hirsutism

This answer is incorrect.


Hirsutism is a hallmark side effect of phenytoin, but is less characteristic of tiagabine.  (See References)

Back to the questionSee another question like this oneClick here for a random questionClone this question Rate this questionAverage user rating for this question = 4
Please log in if you want to rate questions.

 

 

 

 

 

 

 

 

 




D) visual changes

This answer is incorrect.


Visual changes is a hallmark side effect of ethosuximide, but is less characteristic of tiagabine.  (See References)

Back to the questionSee another question like this oneClick here for a random questionClone this question Rate this questionAverage user rating for this question = 4
Please log in if you want to rate questions.

 

 

 

 

 

 

 

 

 




E) hepatoxicity

This answer is incorrect.


Hepatoxicity is a hallmark side effect of felbamate, but is less characteristic of tiagabine.  (See References)

Back to the questionSee another question like this oneClick here for a random questionClone this question Rate this questionAverage user rating for this question = 4
Please log in if you want to rate questions.

 

 

 

 

References:

1. Greenwood, R.S. (2000). "Adverse effects of antiepileptic drugs." Epilepsia, 41 Suppl 2 S42-52. (PMID:10885739)
Back to the questionSee another question like this oneClick here for a random questionClone this question Rate this questionAverage user rating for this question = 4
Please log in if you want to rate questions.

 

FrontalCortex.com -- Neurology Review Questions -- Neurology Boards -- Board Review -- Residency Inservice Training Exam -- RITE Exam Review
pharmacology
Adverse effects of AEDs 11
Question ID: 12080711
Question written by J. Douglas Miles, (C) 2006-2009, all rights reserved.
Created: 12/08/2007
Modified: 12/08/2007
Estimated Permutations: 9865800

User Comments About This Question:

0 user entries
Please log in if you'd like to add a comment.